ReVIDA® Recovery Identifies Accidental Fentanyl Exposure
September 13, 2023 at 18:14
Morristown, TN - ReVIDA® Recovery published a new article discussing the dangers of being exposed to fentanyl. Many people are accidentally exposed to fentanyl when they consume other substances. This is because dealers will combine fentanyl with other substances to increase the effects of that substance. It is recommended that if someone encounters fentanyl, they should keep themselves safe by taking precautions. These include washing hands with soap and water, not opening packages suspected of containing fentanyl, and not touching their mouth, nose, or eyes.
“While it is not likely for fentanyl to be absorbed through the skin, it can be absorbed in other areas of your body. These include your eyes and nose, which makes washing your hands after exposure to fentanyl important. You can also come into accidental contact with fentanyl through inhalation, ingestion, and needles,” the article states.
There are several symptoms that someone might experience if they encounter fentanyl. These include elation, nausea, and fatigue. They might also experience sedation, dizziness, itchy skin, and difficulty concentrating. However, there could also be more severe consequences of consuming fentanyl, including coma, overdose, and death. Fentanyl has no taste, smell, or visible characteristics that can alert someone that it is present. The only way someone can know if their substance has fentanyl is by using fentanyl test strips. However, these tests are not 100% accurate and can read a false negative.
A fentanyl overdose is a real possibility when regularly consuming fentanyl. However, it can still happen if a person has been accidentally exposed. All it takes is one time. Some overdose symptoms include blue lips, limp body, coma, unconsciousness, and cold skin. Administering Narcan® (naloxone) is vital in the event of an overdose. In Tennessee, under the Good Samaritan Law, people can administer Narcan® (naloxone) to someone without repercussions.
If fentanyl exists in the home, children can be exposed. Fentanyl patches are often used medically, and children can experience an overdose from putting them on their skin or in their mouths. The FDA encourages people to keep fentanyl in lock boxes that are out of the reach of children. Being aware of where fentanyl is in the home can prevent children from accidentally being exposed. If a child does come in contact with fentanyl, Narcan® (naloxone) needs to be administered immediately as it can reverse the effects of fentanyl.
“Recovery from a fentanyl addiction is possible, and your loved one is not alone. There are signs of a fentanyl addiction you can look out for. These include cravings, failed attempts to stop, and spending most of your time focusing on fentanyl. Remember that fentanyl addiction treatment is possible, and while fentanyl withdrawals are scary, they are also necessary to achieve your recovery,” the article continues.
ReVIDA® Recovery helps people throughout Tennessee and Virginia reclaim their lives from fentanyl use disorder. Many people will change their minds about seeking treatment when their appointment time comes, due to withdrawal symptoms or hesitation. This is why ReVIDA® Recovery offers same-day appointments, allowing people to get started immediately. They also work with their patients to help them through every step of the recovery process. This includes helping them find jobs, handle court letters and custodial proceedings, and apply for aid and housing services.
For more information about fentanyl and treatment for fentanyl, visit ReVIDA® Recovery’s website or call them at 423-631-0432.
For more information about ReVIDA Recovery® Morristown , contact the company here:
ReVIDA Recovery® Morristown
230 Bowman Street Suite C
Morristown, TN 37813